Variational representations for N-cyclically monotone vector fields - Sciences Po Access content directly
Journal Articles Pacific Journal of Mathematics Year : 2014

Variational representations for N-cyclically monotone vector fields


Given a convex bounded domain Ω in Rd and an integer N≥2, we associate to any jointly N-monotone (N−1)-tuplet (u1,u2,...,uN−1) of vector fields from into Rd, a Hamiltonian H on Rd×Rd...×Rd, that is concave in the first variable, jointly convex in the last (N−1) variables such that for almost all , \hbox{(u1(x),u2(x),...,uN−1(x))=∇2,...,NH(x,x,...,x). Moreover, H is N-sub-antisymmetric, meaning that ∑i=0N−1H(σi(x))≤0 for all x=(x1,...,xN)∈ΩN, σ being the cyclic permutation on Rd defined by σ(x1,x2,...,xN)=(x2,x3,...,xN,x1). Furthermore, H is N% -antisymmetric in a sense to be defined below. This can be seen as an extension of a theorem of E. Krauss, which associates to any monotone operator, a concave-convex antisymmetric saddle function. We also give various variational characterizations of vector fields that are almost everywhere N-monotone, showing that they are dual to the class of measure preserving N-involutions on Ω.
Fichier principal
Vignette du fichier
2014-galichon-ghoussoub-variational-representations-for-n-cyclically-monotone-vector-fields.pdf (327.64 Ko) Télécharger le fichier
Origin : Publisher files allowed on an open archive

Dates and versions

hal-03460569 , version 1 (01-12-2021)



Alfred Galichon, Nassif Ghoussoub. Variational representations for N-cyclically monotone vector fields. Pacific Journal of Mathematics, 2014, 269 (2), pp.323 - 340. ⟨10.2140/pjm.2014.269.323⟩. ⟨hal-03460569⟩
19 View
11 Download



Gmail Facebook X LinkedIn More